Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 528, NWS Jackson, MS

August 15, 2012Covington County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 15, 2012, 12:38 PM CDT for Covington County, Smith County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2012, 12:38 PM CDT (17:38 UTC)
Expired
Aug 15, 2012, 1:30 PM CDT
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Covington County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WUUS54 KJAN 151738
SVRJAN
MSC031-129-151830-
/O.NEW.KJAN.SV.W.0528.120815T1738Z-120815T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1238 PM CDT WED AUG 15 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 130 PM CDT

* AT 1238 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  EAST OF MOUNT OLIVE MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TAYLORSVILLE BY 110 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3174 8968 3178 8966 3178 8965 3179 8966
      3190 8961 3184 8931 3180 8932 3179 8940
      3161 8941
TIME...MOT...LOC 1738Z 291DEG 9KT 3179 8954

$$

MRM
2 follow-up statements
260 
WWUS54 KJAN 151754
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1254 PM CDT WED AUG 15 2012

MSC129-151804-
/O.CAN.KJAN.SV.W.0528.000000T0000Z-120815T1830Z/
SMITH MS-
1254 PM CDT WED AUG 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SMITH COUNTY IS
CANCELLED...

LAT...LON 3174 8966 3178 8965 3179 8940 3161 8941
TIME...MOT...LOC 1754Z 310DEG 10KT 3170 8948

$$

MSC031-151830-
/O.CON.KJAN.SV.W.0528.000000T0000Z-120815T1830Z/
COVINGTON MS-
1254 PM CDT WED AUG 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHEASTERN COVINGTON COUNTY...

AT 1254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER NORTH CENTRAL COVINGTON COUNTY MOVING SOUTHEAST AT 10
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3174 8966 3178 8965 3179 8940 3161 8941
TIME...MOT...LOC 1754Z 310DEG 10KT 3170 8948

$$

EEC
427 
WWUS54 KJAN 151827
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
127 PM CDT WED AUG 15 2012

MSC031-151837-
/O.EXP.KJAN.SV.W.0528.000000T0000Z-120815T1830Z/
COVINGTON MS-
127 PM CDT WED AUG 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COVINGTON COUNTY
WILL EXPIRE AT 130 PM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
AND THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3174 8966 3178 8965 3179 8940 3161 8941
TIME...MOT...LOC 1827Z 310DEG 10KT 3164 8940

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 10:20 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Aug 15, 10:20 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT WED AUG 15 2012

.UPDATE...OBSERVING A WEAK LOW LEVEL BOUNDARY DRAPED FROM WEST TO
EAST ACROSS THE HEART OF THE REGION THIS MORNING. I SUPPOSE THIS
BOUNDARY CAN STILL BE DEFINED AS A FRONT...SEPARATING SLIGHTLY
COOLER AIR TO THE NORTH FROM POSITIVELY WARM AND JUICY AIR TO THE
SOUTH. OVER THE TOP OF THIS BOUNDARY IS A RATHER HEALTHY UPPER LEVEL
SHORT WAVE MOVING INTO THE REGION FROM THE WEST...PRODUCING LIFT. IN
RESPONSE THUS FAR THIS MORNING HAVE BEEN MANY MID TO HIGH LEVEL
CLOUDS STREAMING FROM THE ARKLATEX EAST ACROSS MY NORTHERN ZONES.
THESE CLOUDS ARE PRODUCING A FEW LIGHT SHOWERS AS WELL. TO THE
SOUTH...NEAR THE AFOREMENTIONED FRONTAL ZONE...IS A DEVIANT
THUNDERSTORM THAT HAS DEVELOPED IN NE LA AND IS NOW CROSSING THE MS
RIVER NORTH OF VICKSBURG. STORM IS INTERESTING IN THE FACT THAT IT
IS USING DEEP LAYER ATMOSPHERIC SHEAR OF 30 TO 35 KTS TO ACHIEVE
ORGANIZATION.

THE PRESENCE OF THE DISTURBANCE...WIND SHEAR...AND FRONTAL BOUNDARY
ARE ALL INGREDIENTS NEEDED TO MAKE AN ACTIVE CONVECTIVE DAY FOR THE
REGION. BUT THERE ARE DEFINITELY CONS TO RAMPANT CONVECTIVE
ACTIVITY...SUCH AS DEPTH OF MOISTURE ISSUES AND LIMITED LOW LEVEL
RESPONSE TO THE PASSING UPPER AIR DISTURBANCE. THESE CONS SHOULD
TEMPER THE LEVEL OF ACTIVITY A GOOD DEAL AND KEPT ME FROM RAISING
INHERITED POPS IN THE 20 TO 40 PERCENT RANGE AT ALL. CONSIDERING ALL
VARIABLES THE RELATIVE HIGHEST CHANCES FOR STORMS IN THE FORECAST
AREA SHOULD BE ROUGHLY ALONG THE I-20 CORRIDOR THROUGH NE LA AND
INTO CENTRAL MS. SOME STORMS BE STRONG AND PRODUCE SMALL HAIL AND
GUSTY WINDS...ESPECIALLY IN THE LATTER AXIS. THE GOING HWO HANDLES
THIS RELATIVELY WELL.

RIGHT NOW WE ANTICIPATE THE PEAK OF ACTIVITY IN THE EARLY TO MID
AFTERNOON CONSIDERING THE UPPER LEVEL WAVE IS PASSING THROUGH THE
REGION NOW THROUGH JUST AFTER MIDDAY. OTHER THAN TWEAKING TIMING ON
POPS AND WEATHER A BIT I DID TWEAK TEMPERATURES A TOUCH...BUT NOT
MUCH. /BB/

&&

.PREV DISCUSSION... /ISSUED 425 AM CDT WED AUG 15 2012/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...SURFACE ANALYSIS HAS
HIGH PRESSURE CENTERED OVER THE MID MISSISSIPPI VALLEY AND THE
STALLED COLD FRONT VERY NEAR THE HIGHWAY 84 CORRIDOR. WATER VAPOR
IMAGERY/RUC ANALYSIS SHOWS A SUBTLE SHORTWAVE OVER THE SOUTHERN
PLAINS THAT WILL TRACK EAST ACROSS OUR CWA TODAY. REGIONAL RADARS
SHOW AN AREA OF SHOWERS AND TSTMS OVER THE ARKLATEX ASSOCIATED WITH
THE SHORTWAVE. SOME OF THIS ACTIVITY WILL SPREAD INTO OUR DELTA
REGION THIS MORNING BEFORE WEAKENING. DAYTIME HEATING COMBINED WITH
THE SHORTWAVE WILL LEAD TO ADDITIONAL CONVECTION BY LATE MORNING AND
AFTERNOON CENTRAL AND SOUTH ALONG THE OLD STALLED BOUNDARY THAT WILL
BE DRIFTING NORTH. HAVE GONE ABOVE GFS MOS POPS TODAY IN THE WEST.
THE 00Z WED JAN SOUNDING HAD A PW OF 1.14IN BUT AS THE STALLED
BOUNDARY LIFTS NORTH TODAY PWS WILL RISE BACK ABOVE 1.6IN BY
AFTERNOON. THE TOTAL BLENDED PW PRODUCT SHOWS A SWATH OF AOA 1.5IN
PWS ALREADY ACROSS THE SOUTHERN THIRD OF OUR CWA THIS MORNING.
MORNING RAIN AND CLOUD COVER MAY LIMIT HEATING IN THE WEST BUT HIGHS
NEAR 90F WILL LEAD TO MLCAPES OF 1000-1500J/KG THIS AFTERNOON.
VERTICAL TOTALS ARE EXPECTED TO BE AROUND 27C. A FEW STRONG
THUNDERSTORMS WILL BE HARD TO RULE OUT THIS AFTERNOON ESPECIALLY
EAST OF THE MISSISSIPPI RIVER AND SOUTH OF HIGHWAY 82. MUCH OF THE
CONVECTION TODAY WILL DISSIPATE THIS EVENING WITH THE LOSS OF
DAYTIME HEATING BUT ANOTHER WEAK DISTURBANCE IN THE NORTHWEST FLOW
ALOFT MAY SET OFF SOME EARLY ACTIVITY IN THE WEST AGAIN BEFORE
SUNRISE THURSDAY. THURSDAY SURFACE RIDGING ACROSS THE NORTHERN GULF
WILL STRENGTHEN RESULTING IN A LITTLE DEEPER MOISTURE INCREASE
ACROSS REGION. PCPN MAY GET AN EARLY START IN THE WEST AGAIN BUT
TEMPERATURES WILL TOP OUT A COUPLE DEGREES HIGHER OVER MOST OF THE
AREA. SCATTERED STORMS ARE EXPECTED ACROSS THE SOUTH AND WEST WITH
MORE ISOLATED COVERAGE NORTHEAST. THERMODYNAMIC PARAMETERS POINT TO
A LITTLE GREATER CHANCE THAN TODAY OF STRONG THUNDERSTORMS ACROSS
THE CWA. A DEEPENING UPPER LEVEL TROUGH OVER THE CENTRAL CONUS WILL
SUPPORT A COLD FRONT THAT WILL APPROACH OUR CWA THURSDAY NIGHT.
MODELS SUGGEST THAT SOME CONVECTION MAY SPREAD INTO OUR NORTHERN
ZONES BEFORE SUNRISE FRIDAY. /22/

LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...RAIN/STORM CHANCES
CONTINUE TO RISE FOR THE WEEKEND AS A FRONT WILL INTERACT WITH
NUMEROUS MID/UPPER-LEVEL IMPULSES. SLIGHTLY BELOW NORMAL
TEMPERATURES SHOULD RESULT.

STRONG L/WV NRN STREAM TROUGHING WILL OCCUR ACROSS THE GREAT LAKES
WITH TROUGH AXIS EXTENDING SWD TOWARDS LOWER MS VALLEY BY LATE
WEEK. INDUCED SFC LOW/PRESSURE TROUGH WILL DVLP AND SHIFT ACROSS
OHIO RIVER VALLEY WITH ATTENDANT COOL FRONT PUSHING INTO THE LOWER
TN VALLEY BY FRI MRNG. SHOWERS/STORMS WILL LIKELY BE ONGOING NORTH
OF REGION ALONG THE FRONT FRI MRNG. IT APPEARS THE FRONT WILL REMAIN
NORTH OF REGION TILL SAT AS IT EDGES SWD TOWARDS THE HWY-82
CORRIDOR. PWATS OF 1.8-2.0" IN COMBINATION WITH MLCAPE VALUES
1500-2500 J/KG AND PROGGED S/WV'S EMBEDDED IN THE WNW FLOW SHOULD
ALLOW FOR DECENT COVERAGE OF SCT/NUM SHOWERS/STORMS AREA WIDE. FLOW
WILL BE WEAKER SOUTH OF THE FRONT WITH MORE AIRMASS/PULSE STORMS
EXPECTED. SOME COULD BECOME STRONG TO SEVERE WITH VT'S ~28C PER
GFS40. SOME GREATER ORGANIZATION COULD BE PSBL FARTHER NORTH INVOF
FRONT WHERE FLOW/SHEAR WILL BE BETTER BUT THIS ACTIVITY COULD REMAIN
CLOSER TO I-40 VS. HWY-82.

PRECIP ACTIVITY ACROSS NRN/CNTRL AREAS SHOULD LINGER INTO SATURDAY
AS FRONT SLOWLY SAGS SOUTH. OF NOTE, WILL BE WLY H85 MOISTURE
TRANSPORT/FLOW NEARLY PARALLEL TO FRONT ORIENTATION. THIS, IN
ADDITION TO SFC-H7 PROFILES SHOWING GRADUAL NWD SLOPE OF FRONT WITH
SW/WRLY MOISTURE RICH AIR PSBLY OVER-RIDING IT, COULD PROVIDE AN
ENVIRONMENT FOR STORM TRAINING, AND CREATING A FLASH FLOOD RISK.
THIS WILL CONTINUE TO BE MONITORED BUT LEFT OUT OF HWO FOR NOW.
OVERALL PRECIP RATES SHOULD DECREASE DURING THE OVRNGT HOURS BUT
SOME ACTIVITY SHOULD PERSIST.

GOING INTO SUNDAY...A STRONGER S/WV TROUGH APPEARS TO PIVOT ACROSS
THE REGION AS AGREED UPON BY GFS/EC. THE 0-6KM SHEAR VALUES INCREASE
20-30KT BUT SUBSTANTIAL INSTABILITY MAY BE LACKING DUE TO EXCESS
CLOUD COVER. IF CLOUD COVER IS LOWER SUNDAY...A GREATER STRONG TO
SEVERE STORM RISK WILL EXIST. GREATEST RAIN/STORM CHANCES SUNDAY
WILL BE ALONG AND SOUTH OF I-20 AS DRIER H7 AIR IS DRIVEN IN ACROSS
NRN LOCATIONS.

LOW-LVL FLOW SHOULD BECM MORE NWLY INTO MON-TUES AS BOTH GFS/EC
AMPLIFY H5 TROUGHING ACROSS LOWER/MID-MS VALLEY. PWATS DROP BELOW
ONE INCH ACROSS NRN AREAS WITH SRN AREAS NEAR 1.5", EFFECTIVELY
REDUCING RAIN CHANCES AT THE BEGINNING OF EARLY NEXT WEEK EXCEPT FOR
FAR SRN AREAS.

FOR FORECAST ELEMENTS...HAVE REDUCED HIGH TEMPS FRI-SUN 1-3F WITH
RAIN/CLOUD COVER EXPECTATIONS. MEXMOS LOWS WERE BUMPED UP FRI-SAT
DUE TO MOISTURE RETURN. POPS WERE INCREASED FRI AS THEY CAME IN
QUITE A BIT LOWER THAN PREVIOUS RUNS. SAT-SUN POPS WERE ALSO
INCREASED OVER MEXMOS TOWARD EC MOS VALUES. /ALLEN/

&&

.AVIATION...AN AREA OF SHOWERS WAS NOTED AROUND THE HIGHWAY 82
CORRIDOR THIS MORNING. SOME ISOLATED SHOWERS WAS NOTED ACROSS
NORTHEAST LOUISIANA. EXPECT THE SHOWERS TO AFFECT THE KGLH...KGWO TO
KGTR WITH VCSH FOR LATE MORNING. ELSEWHERE VFR CONDITIONS WERE BEING
REPORTED. SCATTERED TSTMS ARE EXPECTED THIS AFTERNOON ACROSS THE
WESTERN HALF OF THE AREA WITH ONLY ISOLATED COVERAGE NORTHEAST. TSTM
ACTIVITY SHOULD END BY 02Z THU. EXPECT BRIEF IFR WITH GUSTY WINDS IN
TSRA.  VFR CONDITIONS ARE EXPECTED TONIGHT UNTIL 09Z WHEN PATCHY
MVFR VSBY RESTRICTIONS WILL BE POSSIBLE. CONDITIONS WILL BECOME VFR
BY 14Z. ISOLATED TSRA WILL BE POSSIBLE FOR THURSDAY MORNING...MAINLY
ACROSS THE NORTHWEST DELTA./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       92  69  94  72 /  30  10  22  13
MERIDIAN      93  69  94  71 /  15   6  21  13
VICKSBURG     91  71  93  71 /  39  11  25  13
HATTIESBURG   95  72  94  73 /  28  15  39  19
NATCHEZ       91  72  91  72 /  31  15  45  17
GREENVILLE    89  71  94  72 /  29  10  28  32
GREENWOOD     90  70  94  71 /  18   8  24  33

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/17/22/ALLEN
Hazardous weather outlook, Aug 15, 4:50 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
450 AM CDT WED AUG 15 2012

LAZ007>009-015-016-023>026-MSZ040>066-072>074-161000-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
450 AM CDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL
WILL BE POSSIBLE TODAY. THE AREA EAST OF THE MISSISSIPPI RIVER AND
SOUTH OF INTERSTATE 20 WILL SEE A GREATER CHANCE OF STRONG
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL
WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND EVENING.

STRONG TO SEVERE STORMS CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER
SIZE HAIL WILL BE POSSIBLE GENERALLY NORTH OF INTERSTATE 20 FRIDAY.
A COLD FRONT WILL DROP INTO NORTHERN MISSISSIPPI FRIDAY AND HELP
TRIGGER STORMS ESPECIALLY ALONG AND NORTH OF HIGHWAY 82.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE REQUESTED IN THE NORTH FRIDAY.

ARZ074-075-MSZ018-019-025>039-161000-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
450 AM CDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL
WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING.

STRONG TO SEVERE STORMS CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER
SIZE HAIL WILL BE POSSIBLE GENERALLY NORTH OF INTERSTATE 20 FRIDAY.
A COLD FRONT WILL DROP INTO NORTHERN MISSISSIPPI FRIDAY AND HELP
TRIGGER STORMS ESPECIALLY ALONG AND NORTH OF HIGHWAY 82.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE REQUESTED IN THE NORTH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Aug 15, 10:40 AM CDT, 1 hour 58 minutes before
MSZ040-047-151620-
WARREN MS-ISSAQUENA MS-
1040 AM CDT WED AUG 15 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT WED AUG 15 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AS WELL
AS 30 TO 40 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF REDWOOD AT 1040
AM CDT...MOVING EAST AT 20 MPH.

PEOPLE IN SOUTHEASTERN ISSAQUENA AND NORTHEASTERN WARREN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3263 9069 3262 9072 3261 9069 3259 9069
      3259 9066 3255 9065 3255 9059 3253 9056
      3251 9056 3248 9060 3244 9059 3242 9061
      3241 9096 3259 9098
TIME...MOT...LOC 1540Z 264DEG 17KT 3251 9086

MRM
Special weather statement, Aug 15, 12:34 PM CDT, 4 minutes before
MSZ056-065-151815-
SMITH MS-COVINGTON MS-
1234 PM CDT WED AUG 15 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CDT WED AUG 15 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 7 MILES SOUTHWEST OF TAYLORSVILLE AT 1234 PM CDT...MOVING
EAST AT 10 MPH.

PEOPLE IN NORTHEASTERN COVINGTON AND SOUTHEASTERN SMITH COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3161 8941 3173 8967 3190 8959 3183 8931
      3180 8932 3179 8940
TIME...MOT...LOC 1734Z 291DEG 9KT 3178 8953

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 10:40 AM CDTSpecial Weather StatementJANWarren40 min
Aug 15, 12:34 PM CDTSpecial Weather StatementJANCovington41 min
Aug 15, 1:07 PM CDTSevere Thunderstorm WarningJANJones22 min
Aug 15, 1:32 PM CDTSpecial Weather StatementJANClaiborne18 min
Aug 15, 1:39 PM CDTSpecial Weather StatementJANSimpson31 min
Aug 15, 1:48 PM CDTSpecial Weather StatementJANCopiah32 min
Aug 15, 1:50 PM CDTSevere Thunderstorm WarningJANCopiah40 min
Aug 15, 2:08 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson52 min
Aug 15, 2:27 PM CDTSevere Thunderstorm WarningJANForrest48 min
Aug 15, 2:28 PM CDTSpecial Weather StatementJANClaiborne47 min
Aug 15, 2:43 PM CDTSpecial Weather StatementJANSimpson32 min
Aug 15, 2:52 PM CDTSpecial Weather StatementJANCopiah28 min
Aug 15, 2:54 PM CDTSevere Thunderstorm WarningJANCovington37 min
Aug 15, 3:43 PM CDTSpecial Weather StatementJANRankin32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.